The Diabetes Forum Support Community For Diabetics Online banner

1 - 7 of 7 Posts

·
Registered
Joined
·
1,590 Posts
Discussion Starter · #1 ·
I have noticed lately that sometimes when I inject (both my Lantus and my Humalog) that it will really burn then itch later. It doesnt do it all the time, just sometimes. My insulin is not cold and I make a point to inject slowly. Anyone else have this problem and what can I do about it? As a side note, I am noticing more bruising too. Looks like someone came after me with a wooden poker or something :p Also does anyone know if this might get worse when I start my pump...or hopefully get better>

Cheers
Pam
 

·
Registered
Joined
·
1,491 Posts
I have noticed lately that sometimes when I inject (both my Lantus and my Humalog) that it will really burn then itch later. It doesnt do it all the time, just sometimes. My insulin is not cold and I make a point to inject slowly. Anyone else have this problem and what can I do about it? As a side note, I am noticing more bruising too. Looks like someone came after me with a wooden poker or something :p Also does anyone know if this might get worse when I start my pump...or hopefully get better>

Cheers
Pam
Do you rotate your injection sites?

I was told this (burning) can happen with Lantis. (I just started Lantis from Humalin N) and I am getting the burning too.
I have been on insulin for 10 years than last month I started with the bruising problem... I switched to a smaller and shorter needle, that helped.
 

·
Registered
Joined
·
2,771 Posts
I have noticed lately that sometimes when I inject (both my Lantus and my Humalog) that it will really burn then itch later. It doesnt do it all the time, just sometimes. My insulin is not cold and I make a point to inject slowly. Anyone else have this problem and what can I do about it? As a side note, I am noticing more bruising too. Looks like someone came after me with a wooden poker or something :p Also does anyone know if this might get worse when I start my pump...or hopefully get better>

Cheers
Pam
Pam: I occasionally get burning when injecting Lantus. I have read that Lantus is acidic. It is not recommended to pre-fill syringes for this reason. I also get itching and bruising as well. My stomach has little bruises on it. I found that holding the syringe at a 90 degree angle rather than straight in helps with the burning and bruising. Some people bruise easier than others and I am not sure why. Hopefully when you get your pump going you can stop some bruising since you won't be injecting the same way or as often.
 

·
Registered
Joined
·
3,024 Posts
I have not used Lantus, but I have read that pushing the plunger very slowly so the insulin enters your body gradually can help. If you have already tried that, then pinch up som skin between your fingers and inject into that flesh, Be careful not to inject at an angle so the heedle does not puncture your fingers.
 

·
Registered
Joined
·
18 Posts
I am also on Lantus, and I get the burning feeling as soon as I inject. I was told by my Dr that this was a side effect from the Lantus. When I was on Novo NPH and Novo Rapid I did not get the burning.
 

·
Registered
Joined
·
21 Posts
Bruising, stinging from injections

I am also on Lantus, and I get the burning feeling as soon as I inject. I was told by my Dr that this was a side effect from the Lantus. When I was on Novo NPH and Novo Rapid I did not get the burning.
No-one has replied to this thread using LEVEMIR. Well, I inject Levemir, and I have had problem at the injection sites since starting in March 2010. Diabetes UK recommended injecting at an angle, and I have also found that the 8mm does less 'damage' than the 6mm, ironically enough!

Maureen Williams:
 

·
Registered
Joined
·
158 Posts
I had the same issue when I used to inject.I really dont have a answer to why
 
1 - 7 of 7 Posts
Top